Alert archive / New York / Lake Effect Snow Warnings in 2006

Lake Effect Snow Warning 3, NWS Buffalo, NY

February 9, 2006Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow warning at Feb 9, 2006, 3:33 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Feb 9, 2006, 1:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2006, 3:33 AM EST (08:33 UTC)
In effect from
Feb 9, 2006, 1:00 PM EST
Expired
Feb 9, 2006, 10:17 PM EST
In force
9 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 090833
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST THU FEB 9 2006

...ANOTHER BOUT OF LAKE EFFECT SNOW EXPECTED THIS AFTERNOON AND
TONIGHT...

.AN UPPER AIR DISTURBANCE SWINGING SOUTHEAST FROM JAMES BAY WILL
REINFORCE THE COLD AIR THAT HAS BEEN IN PLACE OVER OUR REGION THIS
WEEK. STRENGTHENING WESTERLY WINDS IN THE LOWER ATMOSPHERE WILL
GENERATE LAKE EFFECT SNOWS EAST AND SOUTHEAST OF LAKE ONTARIO AND
LAKE ERIE THIS AFTERNOON AND TONIGHT. THIS LATEST ROUND OF LAKE
EFFECT SNOW WILL BE A MUCH BRIEFER EVENT THAN THE LAST ONE.


NYZ007-008-091645-
/O.UPG.KBUF.LE.A.0002.060209T1500Z-060210T0000Z/
/O.NEW.KBUF.LE.W.0003.060209T1800Z-060210T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
333 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT. 

LAKE EFFECT SNOW WILL INTENSIFY THIS AFTERNOON AND ACCUMULATE 3 TO
6 INCHES BY THIS EVENING. THE SNOW WILL ACCUMULATE ANOTHER 3 TO 6
INCHES TONIGHT...BUT THE HEAVIER LAKE SNOW IS EXPECTED TO SHIFT
SOUTH OF THE AREA BEFORE MIDNIGHT. TOTAL SNOW ACCUMULATIONS OF 6
TO 12 INCHES ARE LIKELY BY FRIDAY MORNING...WITH THE HIGHEST
ACCUMULATIONS EXPECTED OVER THE TUG HILL PLATEAU.

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 35 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006-091645-
/O.UPG.KBUF.LE.A.0002.060209T1800Z-060210T0900Z/
/O.NEW.KBUF.LE.W.0003.060209T1800Z-060210T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
333 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT. 

LAKE EFFECT SNOW WILL INTENSIFY THIS AFTERNOON AND ACCUMULATE 3 TO
7 INCHES BY THIS EVENING...WITH THE HIGHEST ACCUMULATIONS
EXPECTED OVER THE TUG HILL PLATEAU. THE LAKE SNOW WILL THEN SHIFT
SOUTH ACROSS THE AREA TONIGHT AND ACCUMULATE ANOTHER 4 TO 8 INCHES.
TOTAL ACCUMULATIONS OF 8 TO 15 INCHES ARE POSSIBLE BY FRIDAY
MORNING IN THE MOST PERSISTENT LAKE SNOW AREAS. 

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 30 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ004-005-091645-
/O.UPG.KBUF.LE.A.0002.060209T2300Z-060210T0900Z/
/O.NEW.KBUF.LE.Y.0005.060210T0000Z-060210T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
333 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. 

STEADIER LAKE EFFECT SNOW WILL BEGIN EAST OF LAKE ONTARIO THIS
AFTERNOON...THEN SETTLE SOUTH ACROSS THE AREA TONIGHT AND
ACCUMULATE 4 TO 7 INCHES BY FRIDAY MORNING.

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 25 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS OVERNIGHT. 

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ012-019-020-085-091645-
/O.NEW.KBUF.LE.Y.0005.060209T1800Z-060210T0600Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
333 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST FRIDAY. 

LAKE EFFECT SNOW WILL BECOME MORE STEADY THIS AFTERNOON AND
ACCUMULATE 2 TO 4 INCHES BY THIS EVENING. ANOTHER 2 TO 4 INCHES
IS POSSIBLE TONIGHT BEFORE THE SNOW WINDS DOWN AFTER MIDNIGHT.
TOTAL ACCUMULATIONS OF 4 TO 8 ARE EXPECTED BY FRIDAY
MORNING...ESPECIALLY OVER THE HIGHER ELEVATIONS. 

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 30 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
4 follow-up statements
000 
WWUS41 KBUF 091544
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1044 AM EST THU FEB 9 2006

...ANOTHER BOUT OF LAKE EFFECT SNOW EXPECTED THIS AFTERNOON AND
TONIGHT...

.AN UPPER AIR DISTURBANCE SWINGING SOUTHEAST FROM JAMES BAY WILL
REINFORCE THE COLD AIR THAT HAS BEEN IN PLACE OVER OUR REGION
THIS WEEK. STRENGTHENING WESTERLY WINDS IN THE LOWER ATMOSPHERE
WILL GENERATE LAKE EFFECT SNOWS EAST AND SOUTHEAST OF LAKE
ONTARIO AND LAKE ERIE THIS AFTERNOON AND TONIGHT. THIS LATEST
ROUND OF LAKE EFFECT SNOW WILL BE A MUCH BRIEFER EVENT THAN THE
LAST ONE.

NYZ007-008-092345-
/O.CON.KBUF.LE.W.0003.060209T1800Z-060210T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1044 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

LAKE EFFECT SNOW WILL INTENSIFY AND ACCUMULATE 4 TO 8 INCHES BY
THIS EVENING. THE SNOW WILL ACCUMULATE ANOTHER FEW INCHES BEFORE
DRIFTING SOUTH LATER THIS EVENING. 

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 35 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006-092345-
/O.CON.KBUF.LE.W.0003.060209T1800Z-060210T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1044 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

LAKE EFFECT SNOW WILL INTENSIFY THIS AFTERNOON AND ACCUMULATE
4 TO 8 INCHES BY THIS EVENING...WITH THE HIGHEST ACCUMULATIONS
EXPECTED OVER THE TUG HILL PLATEAU. THE LAKE SNOW WILL THEN SHIFT
SOUTH ACROSS THE AREA TONIGHT AND ACCUMULATE ANOTHER 4 TO
8 INCHES. 

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 30 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ012-019-020-085-092345-
/O.CON.KBUF.LE.Y.0005.060209T1800Z-060210T0600Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
1044 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY. 

LAKE EFFECT SNOW WILL BECOME MORE STEADY THIS AFTERNOON AND
ACCUMULATE 2 TO 4 INCHES BY THIS EVENING. ANOTHER 2 TO 5 INCHES
IS POSSIBLE TONIGHT BEFORE THE SNOW WINDS DOWN AFTER MIDNIGHT.

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 30 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ004-005-092345-
/O.CON.KBUF.LE.Y.0005.060210T0000Z-060210T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1044 AM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST FRIDAY. 

STEADIER LAKE EFFECT SNOW WILL BEGIN EAST OF LAKE ONTARIO THIS
AFTERNOON...THEN SETTLE SOUTH ACROSS THE AREA TONIGHT AND
ACCUMULATE 4 TO 7 INCHES BY FRIDAY MORNING.

THE COMBINATION OF SNOW AND WESTERLY WINDS GUSTING UP TO 25 MPH
THIS AFTERNOON WILL CREATE VERY POOR VISIBILITY AND DETERIORATING
DRIVING CONDITIONS OVERNIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
000 
WWUS41 KBUF 092043
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW BANDS WILL CONTINUE SOUTHEAST OF THE LAKES
OVERNIGHT...

.A COLD FRONT THAT CROSSED WESTERN AND CENTRAL NEW YORK THIS
AFTERNOON HAS SHIFTED THE STEERING WINDS TO NORTHWEST. ARCTIC AIR
FLOWING ACROSS THE LAKES WILL CONTINUE TO PRODUCE BANDS OF LAKE
EFFECT SNOW.

NYZ007-008-092145-
/O.CAN.KBUF.LE.W.0003.000000T0000Z-060210T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
343 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW WARNING.

THE WINDS HAVE SHIFTED TO NORTHWEST AND THE BULK OF THE LAKE
EFFECT ACTIVITY WILL BE SOUTH OF THE AREA. 

$$

NYZ012-092145-
/O.CAN.KBUF.LE.Y.0005.000000T0000Z-060210T0600Z/
WYOMING-
INCLUDING THE CITY OF...WARSAW
343 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY.

THERE WILL STILL BE SOME LAKE EFFECT SNOW THROUGH THE EARLY PART
OF TONIGHT BUT ACCUMULATIONS WILL LIKELY BE 2 INCHES OR LESS.

$$

NYZ006-100445-
/O.CON.KBUF.LE.W.0003.000000T0000Z-060210T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
343 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE IN THE 4 TO 8 INCH RANGE OVERNIGHT
WITH THE HEAVIEST AMOUNTS OVER THE SOUTHERN HALF OF THE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ019-020-085-100445-
/O.EXT.KBUF.LE.Y.0005.000000T0000Z-060210T0800Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
343 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 3 AM EST
FRIDAY...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 AM EST
FRIDAY. 

EXPECT BANDS OF LAKE EFFECT SNOW TO CONTINUE INTO TONIGHT. FRESH
ACCUMULATIONS IN THE MOST PERSISTENT BANDS IS EXPECTED TO BE IN
THE 3 TO 6 INCH RANGE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ004-005-100445-
/O.CON.KBUF.LE.Y.0005.060210T0000Z-060210T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
343 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST FRIDAY. 

STEADIER LAKE EFFECT SNOW IS EXPECTED TO BEGIN ACROSS THE
REGION THIS EVENING. ACCUMULATIONS IN THE HEAVIEST ACTIVITY IS
FORECAST TO BE IN THE 4 TO 8 INCH RANGE BY MORNING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
000
WWUS41 KBUF 092302
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
602 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW BANDS WILL CONTINUE SOUTHEAST OF THE LAKES
OVERNIGHT...

.A COLD FRONT THAT CROSSED WESTERN AND CENTRAL NEW YORK THIS
AFTERNOON HAS SHIFTED THE STEERING WINDS TO NORTHWEST. ARCTIC AIR
FLOWING ACROSS THE LAKES WILL CONTINUE TO PRODUCE BANDS OF LAKE
EFFECT SNOW.

THE NEXT STATEMENT WILL BE ISSUED AROUND 11 PM.

NYZ006-100430-
/O.CON.KBUF.LE.W.0003.000000T0000Z-060210T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
602 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE IN THE 4 TO 8 INCH
RANGE OVERNIGHT WITH THE HEAVIEST AMOUNTS OVER THE SOUTHERN HALF
OF THE COUNTY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ021-100430-
/O.EXA.KBUF.LE.Y.0005.000000T0000Z-060210T0800Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
602 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST FRIDAY. 

EXPECT BANDS OF LAKE EFFECT SNOW TO CONTINUE INTO TONIGHT. SNOW
TOTALS IN THE MOST PERSISTENT BANDS IS EXPECTED TO BE IN THE 4 TO
8 INCH RANGE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ019-020-085-100430-
/O.CON.KBUF.LE.Y.0005.000000T0000Z-060210T0800Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
602 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
FRIDAY. 

EXPECT BANDS OF LAKE EFFECT SNOW TO CONTINUE INTO TONIGHT. FRESH
ACCUMULATIONS IN THE MOST PERSISTENT BANDS IS EXPECTED TO BE IN
THE 3 TO 6 INCH RANGE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ004-005-100430-
/O.CON.KBUF.LE.Y.0005.060210T0000Z-060210T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
602 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

STEADIER LAKE EFFECT SNOW IS EXPECTED TO BEGIN ACROSS THE REGION
THIS EVENING. ACCUMULATIONS IN THE HEAVIEST ACTIVITY IS FORECAST
TO BE IN THE 4 TO 8 INCH RANGE BY MORNING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KBUF 100317
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1017 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW BANDS WILL CONTINUE SOUTHEAST OF THE LAKES
OVERNIGHT...

.A COLD FRONT THAT CROSSED WESTERN AND CENTRAL NEW YORK EARLIER THIS
AFTERNOON HAS SHIFTED THE STEERING WINDS TO NORTHWEST. ARCTIC AIR
FLOWING ACROSS THE LAKES WILL CONTINUE TO PRODUCE LOCALIZED BANDS OF
LAKE EFFECT SNOW SOUTHEAST OF THE LAKES.

THE NEXT STATEMENT WILL BE ISSUED AROUND 5 AM.

NYZ006-100430-
/O.CAN.KBUF.LE.W.0003.000000T0000Z-060210T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1017 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW WARNING.

THE HEAVIER LAKE SNOWS HAVE SETTLED SOUTH OF THE COUNTY OVER
WAYNE AND NORTHERN CAYUGA COUNTIES. A COUPLE OF INCHES ARE STILL
POSSIBLE THOUGH OVERNIGHT MAINLY OVER THE SOUTHERN AND WESTERN
PARTS OF THE COUNTY.

$$

NYZ019-020-085-100800-
/O.CON.KBUF.LE.Y.0005.000000T0000Z-060210T0800Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1017 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
FRIDAY. 

EXPECT LOCALIZED BANDS OF LAKE EFFECT SNOW TO CONTINUE INTO THE
EARLY MORNING HOURS. SNOWFALL TOTALS IN THE MOST PERSISTENT BANDS
ARE EXPECTED TO BE IN THE 3 TO 6 INCH RANGE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ004-005-101030-
/O.CON.KBUF.LE.Y.0005.000000T0000Z-060210T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1017 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

A BAND OF STEADIER LAKE EFFECT SNOW IS EXPECTED TO CONTINUE ACROSS THE
REGION OVERNIGHT. THE HEAVIEST ACTIVITY IS EXPECTED FROM CENTRAL
WAYNE COUNTY EAST ACROSS NORTHERN CAYUGA COUNTY. ACCUMULATIONS IN
THE HEAVIEST ACTIVITY IS FORECAST TO BE IN THE 4 TO 8 INCH RANGE
BY MORNING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ021-100800-
/O.CON.KBUF.LE.Y.0005.000000T0000Z-060210T0800Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
1017 PM EST THU FEB 9 2006

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
FRIDAY. 

EXPECT BANDS OF LAKE EFFECT SNOW TO CONTINUE THROUGH 3 AM. SNOW
TOTALS IN THE MOST PERSISTENT BANDS IS EXPECTED TO BE IN THE 4 TO
8 INCH RANGE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Feb 9, 3:21 AM EST, 12 minutes earlier.

Area forecast discussion, Feb 9, 3:21 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EST THU FEB 9 2006

.SHORT TERM (TODAY THROUGH SATURDAY)...

WATER VAPOR LOOP THIS MORNING SHOWING A WELL DEFINED UPPER SHORTWAVE
DROPPING SOUTH FROM JAMES BAY. THIS UPPER SHORTWAVE AND ASSOCIATED
COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. BOTH THE NAM AND GFS
SUGGESTING AN IMPRESSIVE AMOUNT OF VERTICAL MOTION ASSOCIATED WITH
FRONTAL PASSAGE...THEREFORE EXPECT BURST OF MODERATE TO HEAVY SNOW
WITH FRONTAL PASSAGE FOR ALL AREAS THIS AFTERNOON. FRONT MOVING
THROUGH QUICK ENOUGH TO LIMIT SNOWFALL AMOUNTS...GENERALLY TWO
INCHES OR LESS. TIMING OF THIS SNOW BURST COULD BECOME A PROBLEM
AS FAR AS PUBLIC IMPACT IS CONCERN WITH IT POTENTIALLY COMING RIGHT
AROUND THE LATE AFTERNOON RUSH HOUR.

AS PREVIOUS DISCUSSIONS ELUDED TO...AREAS EAST OF LAKE ONTARIO WILL
BE PRIMED FOR LAKE EFFECT SNOWS THIS AFTERNOON AND TONIGHT. VERY
FAVORABLE LAKE EFFECT PARAMETERS SETTING UP FROM 18Z THIS AFTERNOON
THROUGH 12Z FRIDAY. A WELL ALIGNED WEST SOUTHWEST FLOW DEVELOPS
AHEAD OF THE FRONT WITH SHARPLY RISING INVERSION HEIGHTS AND
SUFFICIENTLY COLD AIR SHOULD BE ABLE TO ESTABLISH A SIGNIFICANT BAND
OF LAKE EFFECT SNOW...LIKELY STARTING NORTH OF THE TUG HILL THEN
GRADUALLY SHIFTING TO THE SOUTH AS A WESTERLY FLOW DEVELOPS
IMMEDIATELY BEHIND THE FRONT...THEN EVENTUALLY A WEST NORTHWEST FLOW
AFTER 00Z TONIGHT. LOCALIZED SNOWFALL AMOUNTS ON THE TUG HILL COULD
EXCEED A FOOT...THEREFORE HAVE ISSUED A LAKE EFFECT SNOW WARNING FOR
JEFFERSON/LEWIS AND OSWEGO COUNTIES THIS AFTERNOON AND TONIGHT.

THE WEST NORTHWEST FLOW AFTER 00Z TONIGHT SHOULD SHIFT THE LAKE
BAND ACROSS NORTHERN WAYNE AND NORTHERN CAYUGA COUNTIES...THEREFORE
HAVE ISSUED A LAKE EFFECT SNOW ADVISORY WITH AMOUNTS SLIGHTLY LESS
THAN AREAS TO THE NORTH. THESE AREAS WILL HAVE TO BE MONITORED AS
ADVISORY MAY NEED TO BE UPGRADED TO A WARNING BY LATER SHIFTS.

OFF OF LAKE ERIE...LAKE ENHANCEMENT WILL ALSO OCCUR THIS AFTERNOON
AND EARLY TONIGHT...BUT LAKE PARAMETERS NOT QUITE AS FAVORABLE AS
OFF OF LAKE ONTARIO. WELL ALIGNED WEST NORTHWEST FLOW SHOULD BE ABLE
TO GENERATE ADVISORY TYPE SNOWFALL AMOUNTS.

ALL LAKE EFFECT ACTIVITY SHOULD WIND DOWN BY FRIDAY MORNING AS
SURFACE
RIDGE MOVES INTO THE AREA ALONG WITH INCREASING SHEAR.

SREF ENSEMBLE MEMBERS ARE IN NEAR AGREEMENT THAT NEXT SURFACE WAVE
WILL WORK EAST ACROSS THE AREA...PRODUCING A GENERAL SNOWFALL...
ESPECIALLY FROM THE FINGER LAKES WESTWARD. AMOUNTS AT THIS POINT
LOOK TO BE IN THE 1-3/2-4 INCH RANGE PER MODEL QPF (COULD BE LOCALLY
HEAVIER IF SOME LAKE ENHANCEMENT OCCURS).

NAM AND GFS STILL IN DISAGREEMENT WITH SURFACE LOW WORKING UP FROM
THE SOUTHERN STATES SATURDAY INTO EARLY SUNDAY.

NAM IS MUCH WEAKER WITH LOW AND MOVES IT FURTHER OFF THE EAST
COAST... WHILE THE GFS IS MUCH STRONGER WITH LOW AND MOVES IT
FARTHER TO THE WEST. THE GFS SCENARIO COULD RESULT IN SOME HEAVIER
SNOWFALL FOR SOUTHEAST PORTIONS OF THE AREA. AT THIS POINT...WILL
LEAN TOWARD SREF ENSEMBLE SOLUTIONS AND FOLLOW THE WEAKER NAM
SOLUTION.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...

THE BEGINNING OF THIS PERIOD WILL FEATURE A DEEPLY STACKED LOW OFF
THE NEW JERSEY COAST WITH A NORTHERLY FLOW OF COLD AIR ACROSS OUR
FORECAST AREA. IT WILL BE COLD ENOUGH FOR LAKE EFFECT. THIS COMBINED
WITH A CYCLONIC CIRCULATION WILL LEAD US TO GO WITH LIKELY POPS FOR
MOST AREAS RIGHT THROUGH SUNDAY NIGHT AND FOR AREAS SOUTHEAST OF
BOTH LAKES MONDAY AS ANOTHER SHORT WAVE TRACKS SOUTHEAST FROM THE
UPPER LAKES REINFORCING OUR COLD REGIME.

BY TUESDAY THE FLOW BECOMES A LITTLE MORE ZONAL ALOFT BUT THERE IS
NOT MUCH WARM ADVECTION INDICATED ALOFT UNTIL TUESDAY NIGHT. BY
WEDNESDAY A FAIRLY DEEP LOW IS EXPECTED TO TRACK WELL TO OUR NORTH
WHICH FINALLY BRINGING TEMPERATURES BACK A LITTLE ABOVE NORMAL. THE
BEST LIFTING DYNAMICS FOR THE TUESDAY THROUGH WEDNESDAY PERIOD WILL
BE TO OUR NORTH SO WE WILL GO NO MORE THAN CHANCE POPS AT THIS
TIME.

LOOKING FURTHER OUT...THE 00Z GFS ENSEMBLES AND 12Z MEDIUM RANGE GFS
MODEL CONTINUED TO SHOW THAT A +PNA PATTERN WILL REMAIN IN PLACE
ACROSS THE UNITED STATES THROUGH THE NEXT TWO WEEKS. WHILE THE
COLDEST AIR IN THE NORTHERN HEMISPHERE WILL BE OVER EASTERN
SIBERIA...H8 TEMPS WILL GENERALLY REMAIN BELOW -10C ACROSS OUR
REGION. ONLY BRIEF WARM UPS CAN BE EXPECTED DURING THE TWO WEEK
PERIOD WHEN H8 TEMPS WILL OCCASIONALLY REACH UP TO BETWEEN -5 AND
-10C. THIS WILL KEEP THE OVERALL TEMPERATURES BELOW NORMAL INTO THE
THIRD WEEKEND OF THE MONTH WITH FAIRLY HIGH FREQUENCY LAKE SNOWS.

CLIMATOLOGICALLY...THE +PNA PATTERN WILL BE GETTING LONG IN THE
TOOTH BY THIS POINT SO A TRANSITION TO A MILDER PATTERN WILL BECOME
MORE LIKELY AS WE HEAD INTO THE SECOND HALF OF THE MONTH. THE LONG
WAVE PATTERNS SUCH AS THE PNA AND NAO TEND TO FOLLOW 10 DAY TO TWO
WEEK CYCLES ON AVERAGE.

&&

.AVIATION...

A PERSISTENT NORTHWEST ALOFT IS STILL GENERATING A SC DECK...
...AVERAGING BETWEEN 2500 TO 3500 FEET...SOUTHEAST OF THE LAKES.
WIDELY SCATTERED SNOW SHOWERS WILL OCCASIONALLY LOWER VSBYS TO MVFR
AT KROC AND KIAG THROUGH 09Z.

A DEEP UPPER LEVEL TROUGH AND ITS ASSOCIATED COLD FRONT WILL PUSH
SOUTH ACROSS THE AREA BETWEEN 18Z AND 00Z. EXPECT MAINLY VFR
CONDITIONS TO LOWER MVFR AS SNOW SHOWERS BREAK OUT AHEAD OF THE
APPROACHING FRONT. STRENGTHENING WEST TO SOUTHWEST WINDS AHEAD OF
THE FRONT WILL PICK UP ADDITIONAL MOISTURE FROM THE LAKES AND
OCCASIONALLY LOWER CIGS/VSBYS TO IFR VCNTY KBUF AND KART DURING THE
AFTERNOON. THE LAKES BANDS WILL BECOMING ORIENTED SOUTHEAST OF THE
LAKES AS THE WINDS SHIFT TO THE NORTHWEST AFTER 00Z. MVFR TO IFR
CONDITIONS WILL PERSIST THROUGH 06Z FRIDAY AS SNOW SHOWERS CONTINUE
IN THE NORTHWEST FLOW BEHIND THE DEPARTING FRONT.

&&

.MARINE...

LIGHT NORTHWEST WINDS WILL BACK TO THE WEST AND INCREASE TO ABOUT 30
KNOTS LATER THIS MORNING AND DURING THE AFTERNOON AS A COLD FRONT
APPROACHES THE LAKE. THE WINDS WILL SHIFT TO THE NORTHWEST AND
DIMINISH TONIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING NYZ006>008 1 PM THIS AFTERNOON TO 7 AM
     FRIDAY.
     LAKE EFFECT SNOW ADVISORY NYZ012-019-020-085 1 PM THIS
     AFTERNOON TO 1 AM FRIDAY.
     LAKE EFFECT SNOW ADVISORY NYZ004-005 7 PM THIS EVENING TO 7 AM
     FRIDAY.

MARINE...NONE.

&&

SHORT TERM...TMA
LONG TERM...SAGE/RSH
AVIATION/MARINE...TJP
Hazardous weather outlook, Feb 8, 4:56 AM EST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
456 AM EST WED FEB 8 2006

NYZ001>008-010>014-019>021-085-091000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
456 AM EST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD AIR WILL DEEPEN ACROSS THE AREA THURSDAY AFTERNOON AND NIGHT.
LAKE EFFECT SNOWS ARE AGAIN EXPECTED TO REDEVELOP DOWNWIND OF LAKE
ERIE AND ONTARIO HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-091000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
456 AM EST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:33 AM ESTLake Effect Snow AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Wayne and 1 more23 hr

Nearby

Lake Effect Snow Warnings in New York, 2006Every lake effect snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.